Jump to content



Photo

Weaning Off Cymbalta And Oxycodone, Need Advice


  • Please log in to reply
3 replies to this topic

#1 Irmgard

Irmgard

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 10 June 2020 - 10:45 PM

Hi Everyone,

So glad to have found this group with all this great information.  I've been trying to read as much as possible in order to figure out how to continue to taper off my meds. 

A little back story about me.  I had back surgery that went wrong (surgeon tore my dura) ten years ago and ended up not being able to walk, sit or stand much.  My pain doctor had me on 120 mg of oxycontin and 90 mg of Cymbalta, in addition to other meds.  As I improved over the years I stopped taking cymbalta and realized quickly that something was very wrong.  I kept telling my doc that I felt weird and had these strange feelings in my brain.  Of course he had no clue what I was talking about.   I went online and read that I needed to wean off slowly and was able to do that. 

 

Two years ago I went on cymbalta again because my nerve pain was worse due to reducing my pain meds further.  I really want to stop taking Cymbalta because I believe it has caused my extreme weight gain.  Since starting it I've gained 20 lbs.  It makes absolutely no sense because I've started to become more active and walk/hike again.  Yet every doctor says that at my age it's normal to gain weight and I should just eat less. 

 

I have taken it upon myself to reduce all meds.  I am currently on 20 mg of cymbalta .  From what I've read here I probably shouldn't have dropped to that dose from 60 from one day to another.  Might explain why I feel like crap and have bowel and stomach issues.  This was over a month ago so shouldn't I feel better by now?   I also reduced my oxycodones drastically and only take 2.5 mg a day. 

 

  Yes, I'm in pain and no I don't care.  I have a spinal cord injury that is diagnosed and documented, yet get treated like a drug addict when I see any physician except my PCM.  I'm not addicted, just dependent, just like with Cymbalta.

 

My question is has anyone else weaned off of both meds simultaneously?  What supplements can I take to reduce the anxiety, fatigue.  Should I stay on the low dose cymbalta until I'm off of the pain med or vice versa?  Any ideas, insights or thoughts are appreciated.

Thank you.


#2 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,339 posts
  • LocationKent, UK

Posted 11 June 2020 - 06:20 AM

Hi Irmgard and welcome to the forum.

 

Sounds like you have been through your fair share of issues over the years, but a massive congratulations on getting back to where you are today. I will begin by telling you that what you are feeling could easily be down to the sudden drop in Cymbalta, and the fact that it has been 4 weeks will make little difference. The problem is that one of the primary withdrawal issues from opiods is the lack of energy, flu type symptoms and so forth. What you are going through is quite likely a mix of the two.

 

Here we would have suggested that you withdraw one at a time, so I would suggest that, if you can, to stabalise at the present doses, and then ween off the last of the Cymbalta first, and leaving the Oxy til after. 

 

The anxiety part of what you are feeling is likely to be more the Cym as you are reducing the stimulation of norepinephrine into your systems which control adrenal processes, so your levels will be all over the place at the moment - even at 4 weeks, and this is unfortunately likely to continue for a while longer. 

 

I say leave the Oxy till last as I feel the pain will only exacerbate the Cym withdrawal rather than the other way around. It is the lesser of two evils for sure.

 

It will be useful to have FishingHat's opinion as well before deciding. He will be along later today with his input. He has a lot of experience and knowledge in a variety of withdrawal procedures too - a number of which first hand, bless him. But stick with it, we can help you through this.

 

I would suggest that you download our eBook if you haven't done so already (pinned post in the medical section). This will give you an idea of some of the supplements that we recommend and tips from other users over the years. But please feel free to ask any questions you might have.

 

IUN


#3 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,564 posts
  • LocationMissouri

Posted 11 June 2020 - 09:02 AM

I fully agree with IUN's comments as well. Don't underestimate these withdrawals. I know of people who have taken a year or more just to come off that much oxy. In addition the Cymbalta symptoms you are now feeling could take a couple of months to begin to get better. This will be a definite exercise in patience. Nerves take a long time to recover.

 

Please keep us informed about your situation and feel free to ask any questions you might have.


#4 Irmgard

Irmgard

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 11 June 2020 - 10:48 AM

Thank you so much for your quick responses.  I will download the ebook now.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users